Axiomatization of the monadic second order theory of ω1

  • J. Richard Büchi
  • Dirk Siefkes
Part of the Lecture Notes in Mathematics book series (LNM, volume 328)


Axiom System Order Theory Propositional Formula True Sentence Pigeon Hole Principle 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Bi]
    Garrett Birkhoff, "Lattice Theory". AMS Coll. Publ. 25, Providence 1963Google Scholar
  2. [Bü 1]
    J. Richard Büchi, "Weak second order arithmetic and finite automata". Z. Math. Logik Grundl. Math. 6 (1960), 66–92MathSciNetCrossRefzbMATHGoogle Scholar
  3. [Bü 2]
    J. Richard Büchi, "On a decision method in restricted second order arithmetic". In "Logic Meth. Phil. Sc., Proc. 1960 Stanford Intern. Congr.", Stanford 1962, 1–11Google Scholar
  4. [Bü 3]
    J Richard Büchi, "Transfinite automata recursions and weak second order theory of ordinals". In "Logic Meth. Phil. Sc., Proc. 1964 Jerusalem Intern. Congr.", Amsterdam 1965, 3–23Google Scholar
  5. [Bü 4]
    J. Richard Büchi, "Decision methods in the theory of ordinals". Bull. AMS 71 (1965), 767–770MathSciNetCrossRefzbMATHGoogle Scholar
  6. [Bü]
    J. Richard Büchi, "The monadic second order theory of ω1". This volume.Google Scholar
  7. [BS 1]
    J. Richard Büchi, Dirk Siefkes, "The complete extensions of the monadic second order theory of countable ordinals". To appearGoogle Scholar
  8. [Ch 1]
    Alonzo Church, "Alternatives to Zermelo's assumption". Trans. AMS 29 (1927), 178–208MathSciNetzbMATHGoogle Scholar
  9. [Ch 2]
    Alonzo Church, "Introduction to mathematical logic. I". Princeton 1956Google Scholar
  10. [Há]
    Peter Hájek, "The consistency of Church's alternatives". Bull. Acad. Pol. Sc. 14 (1966), 423–430zbMATHGoogle Scholar
  11. [He 1]
    Leo Henkin, "Completeness in the theory of types". J. Symb. Logic 15 (1950), 81–91MathSciNetCrossRefzbMATHGoogle Scholar
  12. [He 2]
    Leo Henkin, "Banishing the rule of substitution for functional variables". J. Symb. Logic 18 (1953), 201–208MathSciNetCrossRefzbMATHGoogle Scholar
  13. [Je]
    Thomas J. Jech, "ω1 can be measurable". Israel J. Math. 6 (1968), 363–367MathSciNetCrossRefzbMATHGoogle Scholar
  14. [Le]
    Azriel Levi, "I present here an outline …". Unpublished manuscriptGoogle Scholar
  15. [Li]
    Ami Litman, "On the decidability of the monadic theory of ω1". M. Sc. thesis, The Hebrew University, Jerusalem 1972 (Hebrew)Google Scholar
  16. [MT 1]
    Andrzej Mostowski, Alfred Tarski, "Arithmetical classes and types of well-ordered systems". Bull. AMS 55 (1949), 65 (abstract)Google Scholar
  17. [MT 2]
    Andrzej Mostowski, Alfred Tarski, "The elementary theory of well ordering". Unpublished.Google Scholar
  18. [My]
    Jan Mycielski, "On the axiom of determinateness". Fund. Math. 53 (1963/64), 205–224MathSciNetzbMATHGoogle Scholar
  19. [Sh]
    Saharon Shelah, "The monadic theory of order". Institute of Mathematics, The Hebrew University, Jerusalem, Israel, Winter 1972/73zbMATHGoogle Scholar
  20. [Si 1]
    Dirk Siefkes, "Decidable Theories I. Büchi's monadic second order successor arithmetic". Lect. Notes Math. 120, Berlin Heidelberg New York 1970Google Scholar
  21. [Si 2]
    Dirk Siefkes, "Recursive models for certain monadic second order fragments of arithmetic". To appearGoogle Scholar
  22. [Sk 1]
    Thoralf Skolem, "Einige Bemerkungen zur axiomatischen Begründung der Mengenlehre". Proc. 5th Scand. Math. Congr. Helsinki 1922, 217–232Google Scholar
  23. [Sk 2]
    Thoralf Skolem, "Über einige Grundlagenfragen der Mathematik". Skrifter Vitenskapsakademiet i Oslo I, No. 4 (1929), 1–49Google Scholar
  24. [Sk 3]
    Thoralf Skolem, "Über die Nichtcharakterisierbarkeit der Zahlenreihe mittels endlich oder abzählbar unendlich vieler Aussagen mit ausschließlich Zahlenvariablen". Fund. Math. 23 (1934), 150–161zbMATHGoogle Scholar
  25. [Sp]
    Ernst Specker, "Zur Axiomatik der Mengenlehre (Fundierungs-und Auswahlaxiom)". Z. Math. Logik Grundl. Math. 3 (1957), 173–210MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag 1973

Authors and Affiliations

  • J. Richard Büchi
  • Dirk Siefkes

There are no affiliations available

Personalised recommendations